MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the mi and subsequent chest pain could not be definitively determined based on the information available.No ivl malfunction was reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria before shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.On (b)(6) 2024, a shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a lesion in the proximal left anterior descending (lad) artery.Nstemi elevation was noted attributable to target vessel.The ivl catheter delivered 120 pulses at 4 atmospheric pressures (atm).A stent was successfully delivered.There was no report of an ivl device malfunction.Myocardial infarction (mi) occurred the same day as the index procedure, after the procedure and prior to discharge.The patient experienced sharp chest pain radiating to the right shoulder and elevated troponin levels (467 times the normal limit) following the loss of a septal branch.The patient was given aspirin with good effect.An ekg (electrocardiogram) was performed, showing no st changes or abnormalities.The patient was discharged 5 days later.The clinical site has determined that the relationship of the mi and subsequent chest pain to both the study and procedure was probable/definite.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20403558
Report Number3015053858-2024-00116
Device Sequence Number17762235
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)251130(10)01A231106A
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number01A231106A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SKYPOINT DRUG ELUTING STENT - ABBOTT
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age52 YR
Patient SexFemale